Alert archive / Arizona / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 87, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 1, 2016, 1:47 PM MST for Mohave County, Arizona; Clark County, Nevada. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2016, 1:47 PM MST (20:47 UTC)
- Expired
- Sep 1, 2016, 2:45 PM MST
- In force
- 58 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 37 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3731 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
479 WUUS55 KVEF 012047 SVRVEF AZC015-NVC003-012145- /O.NEW.KVEF.SV.W.0087.160901T2047Z-160901T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 147 PM PDT THU SEP 1 2016 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN MOHAVE COUNTY IN NORTHWESTERN ARIZONA... CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 245 PM PDT/245 PM MST/ * AT 147 PM PDT/147 PM MST/...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR SAM BOYD STADIUM...AND MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... LAS VEGAS...HENDERSON...NORTH LAS VEGAS...BOULDER CITY...ANTHEM... NELLIS AFB...THE MOTOR SPEEDWAY...EAST LAS VEGAS...GREEN VALLEY... LAS VEGAS BAY...SAM BOYD STADIUM...LAKE LAS VEGAS...PARADISE... SEVEN HILLS...BOULDER BEACH...BOULDER BEACH CAMPGROUND... CALLVILLE BAY CAMPGROUND...SILVERADO RANCH... HOOVER DAM AND CALLVILLE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. STRONG WIND GUSTS AND HIGH WAVES CAN BE EXPECTED! IF ON OR NEAR LAKE MEAD...HEAD TO SAFE HARBOR IMMEDIATELY OR STAY CLOSE TO SHORE UNTIL THE STORM PASSES. && LAT...LON 3581 11457 3588 11516 3634 11506 3628 11450 TIME...MOT...LOC 2047Z 207DEG 14KT 3612 11498 $$ WOLCOTT
2 follow-up statements
184 WWUS55 KVEF 012112 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 212 PM PDT THU SEP 1 2016 AZC015-NVC003-012145- /O.CON.KVEF.SV.W.0087.000000T0000Z-160901T2145Z/ MOHAVE AZ-CLARK NV- 212 PM PDT THU SEP 1 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM PDT/245 PM MST/ FOR NORTHWESTERN MOHAVE AND CENTRAL CLARK COUNTIES... AT 211 PM PDT/211 PM MST/...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST NORTH OF LAKE LAS VEGAS MOVING NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... LAS VEGAS...HENDERSON...NORTH LAS VEGAS...BOULDER CITY...ANTHEM... NELLIS AFB...THE MOTOR SPEEDWAY...EAST LAS VEGAS...GREEN VALLEY... LAS VEGAS BAY...SAM BOYD STADIUM...LAKE LAS VEGAS...PARADISE... SEVEN HILLS...BOULDER BEACH...BOULDER BEACH CAMPGROUND... CALLVILLE BAY CAMPGROUND...SILVERADO RANCH... HOOVER DAM AND CALLVILLE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WIND GUSTS AND HIGH WAVES CAN BE EXPECTED! IF ON OR NEAR LAKE MEAD...HEAD TO SAFE HARBOR IMMEDIATELY OR STAY CLOSE TO SHORE UNTIL THE STORM PASSES. && LAT...LON 3581 11457 3588 11516 3634 11506 3628 11450 TIME...MOT...LOC 2111Z 207DEG 14KT 3621 11493 $$ WOLCOTT
828
WWUS55 KVEF 012135
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
235 PM PDT THU SEP 1 2016
AZC015-NVC003-012145-
/O.EXP.KVEF.SV.W.0087.000000T0000Z-160901T2145Z/
MOHAVE AZ-CLARK NV-
235 PM PDT THU SEP 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MOHAVE AND
CENTRAL CLARK COUNTIES WILL EXPIRE AT 245 PM PDT/245 PM MST/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3581 11457 3588 11516 3634 11506 3628 11450
TIME...MOT...LOC 2131Z 207DEG 14KT 3621 11493
$$
WOLCOTTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 9:34 AM MST, 4 hours 13 minutes earlier.
Area forecast discussion, Sep 1, 9:34 AM MST, 4 hours 13 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 934 AM PDT THU SEP 1 2016 .SYNOPSIS...Scattered showers and thunderstorms will develop primarily over northwest Arizona today through Friday while a few storms may brush southeast Nevada today. The rest of the region will experience dry and breezy conditions with a slight cooling trend. A dry southwest flow associated with a broad area of low pressure will persist over the Labor Day weekend with temperatures cooling a little below normal through early next week. && .UPDATE...First batch of storms looks like it should be mostly out of our CWA around 18Z, with more new development expected this afternoon. Grids look representative and no update planned this morning. && .PREV DISCUSSION... 325 AM PDT THU SEP 1 2016 .SHORT TERM...Through Friday Night. It appears things are shaping up to favor thunderstorms primarily over northwest Arizona today though some isolated showers or thunderstorms could develop over eastern Lincoln/northeast Clark counties and the Spring Mountains and Sheep Range. Recent mesoanalysis charts showed a tongue of PWAT of 1-1.25 inches extending up across northwest AZ and far southeast CA/NV. There has obviously been broad upward forcing with extensive cloud cover developing over Mohave County overnight due largely to convergent mid level flow and a curved upper level 60-70 knot jet which will remain in place through the day. Forecast soundings indicate a moderately unstable vertical profile under the aforementioned areas of moisture and we should see scattered thunderstorms result over much of Mohave County. Storm motion will generally be to the north- northeast 15-20 mph. Convection should continue well into the evening hours given the upper level dynamic support. The moisture boundary is forecast to only push slightly eastward through Friday and should still remain over the eastern half of Mohave County keeping the chance of thunderstorms confined to that area through Friday afternoon and early evening. The rest of the region will see dry and breezy conditions with temperatures dipping back to normal values as the broad west coast trough progresses slightly inland. .Long Term...Saturday through Thursday. A hint of autumn will be in the air during the extended period as a rather large trough is carved out across west keeping our region "cool" (By early september standards) and breezy. Afternoon high temperatures over the labor day weekend will average 4 to 8 degrees below calendar day normals. In addition to the cool temperatures, thermal gradients across the Great Basin will induce fairly breezy conditions especially across the Mojave desert, especially Saturday and Sunday. The combination of dry and breezy conditions may favor elevated fire danger during this period. Looking ahead into next week...dry conditions will continue with a gradual return to near normal temperatures. Beyond Wednesday...a tropical disturbance has been consistently advertised by forecast models to develop in the vicinity of the Baja and move northward, possibly inducing a moisture surge for the later portion of the week. Tropical influences in the extended range are notoriously fickle, so I have made few changes to the longer term grids at this time, but it will be something to keep an eye on. .AVIATION...For McCarran...Wind speeds will increase by late morning with a south-southeast component becoming more decidedly south by early afternoon with gusts of 20-25 knots through the early evening. Thunderstorms can be expected primarily in the Peach Spring corridor and in the Mormon Mesa corridor near the Utah border this afternoon and evening. For the rest of southern Nevada...northwest Arizona...and southeast California...Gusty southwest winds will expand in coverage across much of the region today. Isolated to scattered thunderstorms will be confined to northwest Arizona and far southeast Nevada this afternoon and evening. .SPOTTER INFORMATION STATEMENT...Thunderstorms are expected to return to the forecast for at least Mohave County today through Friday. Spotters are encouraged to report significant weather according to standard operating procedures. && Update...Morgan Short Term/Aviation...Adair Long Term...Outler For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 11:30 AM MST | Flash Flood Warning | VEF | Mohave | 90 min |
| Sep 1, 1:43 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Sep 1, 2:10 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 35 min |
| Sep 1, 4:41 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Sep 1, 1:34 PM MST | Areal Flood Advisory | VEF | Clark | 116 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2016Severe Thunderstorm Warnings in Nevada, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.